Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Palpitations, dizziness, lightheaded, fatigue, done EKG, arrhthymia, history of alcoholism

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1996
Answered : 192 Questions
I would like to first stop off by saying that i am uninsured.
I am 21 year old male and all of this started about 2 months about ago
I would also like to add that i am a recovering Alcoholic.
As of recently i have started having heart palpatations that occur during running walking it feels almost as if my heart is fluttering and i am dizzy and lightheaded alot and very fatigued. The other day i went for a run and by the time i got back i was so dizzy and my heart was pounding so hard i thought i was going to pass out it took almost two hours for my heart rate to come down from 100 beats per minute to 75 were it usaully rest.

The other night was the weirdest tho i was just sitting watching tv when all the sudden a palpitation came on. my heart rate shot up to almost 160 beats per minute and i panicked i started to shake could barely breath and felt like i was going to faint. So i Called a Cab and went to my local ER. When i got there they were shocked at my pulse rate and took me back and did and EKG and sed that if the EKG showed an Arrhythmia they were going to put my into the Code blue section and Monitor my Condition. But just as surely as they ran the EKG my heart rate started to come down and they sed everything looked fine. They kept me anyway for about two hours gave me some medication and fluids tho an IV ran some blood and urine test and a CT/Scan and sent me home.

I have also noticed that during mild phisical activity such as walking i start to feel dizzy and lightheaded.
And after phisical activity my heartrate rest at 110 beats a minute for almost an hour.

Ever sense then tho ive been increasingly dizzy and fainty feeling. i dont have the money or the insurance to see a cardeologest and im quite scared. It has sense started to happen to me even while im laying down trying to sleep.

Any input is greatly appreciated.

Posted Sat, 21 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Raja Sekhar Varma 12 hours later

Thank you for your query.

From your symptoms, it is probable that you have an arrhythmia. The specific type of arrhythmia can be diagnosed only by an ECG taken during the episode of palpitations. If you have the ECGs that were taken in the ER, you should consider seeing a Cardiologist at least once for evaluation. The doctor can have a look at the ECG and give you specific recommendations. I know this can prove costly but it is worthy and important.

The palpitations that you have during exercise may not be due to arrhythmia. It could be possible that you are anemic, or there could be other structural problems in the heart (like a leakage from a valve, etc) which can also produce similar symptoms. Sometimes, it could just be a result of a lack of adequate exercise and physical deconditioning of the body. Anxiety/stress also can contribute to this symptom.

In the list of the tests done at the ER I did not find a 2D- Echocardiogram of the heart. This can be an important investigation to show structural abnormalities and the flow. It would be good if you share the blood test results. There are quite a few medicines can cause palpitations, tremulousness and dizziness.

As a whole I find a visit to Cardiologist will be purposeful.

With regards,
Dr RS Varma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor